Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 93, NWS St. Louis, MO

September 9, 2018Jefferson County, Missouri

NWS St. Louis, MO issued this river flood warning at Sep 9, 2018, 7:42 AM CDT for Jefferson County, Missouri. It took effect at Sep 9, 2018, 7:00 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Sep 9, 2018, 7:42 AM CDT (12:42 UTC)
In effect from
Sep 9, 2018, 7:00 PM CDT
Expired
Sep 9, 2018, 10:39 AM CDT
In force
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Jefferson County, MO

The radar

The St Louis radar (KLSX), 35 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big River at Byrnesville (BYRM7). The gauge peaked at 14.83 ft at Sep 9, 2018, 5:00 PM CDT.

actionminormoderate10152009/0909/10
Action stage
13 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

462 
WGUS83 KLSX 091242
FLSLSX
Flood Statement
National Weather Service St Louis MO
742 AM CDT Sun Sep 9 2018

...The flood warning is cancelled for the following rivers in 
Illinois...
 
  La Moine River at Ripley

.This is the last statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-101241-
/O.NEW.KLSX.FL.W.0093.180910T0000Z-180911T0000Z/
/BYRM7.1.ER.180910T0000Z.180910T0000Z.180910T0000Z.UU/
742 AM CDT Sun Sep 9 2018

* At  6:45 AM Sunday the stage was 12.9 feet.
* Flood stage is 16.0 feet.
* The river is expected to rise to near flood stage this evening.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/10  09/11  09/12  09/13  09/14

Big River
  Byrnesville     16.0   12.92      14.5    9.7    7.3    5.9    4.9


&&


LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057




$$

ILC009-091312-
/O.CAN.KLSX.FL.W.0087.000000T0000Z-180911T2000Z/
/RIPI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
742 AM CDT Sun Sep 9 2018

The Flood Warning is cancelled for
  the La Moine River at Ripley.
* At  6:45 AM Sunday the stage was 21.1 feet.
* Flood stage is 22.0 feet.
* The river crested below flood stage at 21.4 feet. The river will 
  fall to 20.9 feet by tomorrow morning.
* Impact:  At 17.0 feet...Banks begin to overflow.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/10  09/11  09/12  09/13  09/14

La Moine River
  Ripley          22.0   21.09      20.9   18.5   14.1   11.3    9.6


&&


LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052
      3998 9064                       



$$
1 follow-up statement
180 
WGUS83 KLSX 091539
FLSLSX
Flood Statement
National Weather Service St Louis MO
1039 AM CDT Sun Sep 9 2018

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  Big River at Byrnesville

.This is the last statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-091609-
/O.CAN.KLSX.FL.W.0093.000000T0000Z-180911T0000Z/
/BYRM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1039 AM CDT Sun Sep 9 2018

The Flood Warning is cancelled for
  the Big River at Byrnesville.
* At  9:45 AM Sunday the stage was 13.8 feet.
* Flood stage is 16.0 feet.
* The river will crest below flood stage at 15.8 feet this evening.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/10  09/11  09/12  09/13  09/14

Big River
  Byrnesville     16.0   13.77      13.0    9.3    7.1    5.8    4.9


&&


LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 9, 3:36 AM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Sep 9, 3:36 AM CDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
336 AM CDT Sun Sep 9 2018

.SHORT TERM...  (Through Late Tonight)
Issued at 332 AM CDT Sun Sep 9 2018

All the active weather continues to move to the east in the short
term period. Any issues will be relatively minor with the main story
being the cooler than normal temperatures.

The system that brought all the rainfall late Friday into Saturday
will make enough eastward progress to pull most precipitation out of
the CWA today. I did keep the mention of drizzle/isolated showers
going through the early morning period, mainly over east-central
and southeast Missouri, as well as southwest Illinois. This is
where deeper moisture lags behind the system with enough mid-level
lift to support light precipitation. However, there is not much
in the way of sensible rainfall. Only slight chance PoPs were held
over to account for the drizzle/isolated shower potential.

Forecast soundings show a drying trend in the mid and upper levels
through the morning and early afternoon. Some of the latest IR
satellite imagery not only confirms this, but even seems to show the
western periphery of the cloud deck already eroding over Quincy and
Columbia. Surface pressure rises to the west/northwest will
gradually dig southeast through the day Sunday. This will assist in
effectively shutting down any remaining showers over far eastern
sections of the forecast area with clearing skies over northeast
Missouri. If current trends stick, overcast skies may be too
pessimistic of a forecast, at least from about St. Louis and points
to the northwest. Enough low level moisture hangs around to make an
argument for a diurnally induced mid-level broken deck, especially
to the east and southeast of the metro area.

Expect some of the thicker cloud cover over the southeast sections
of the forecast area to hold temperatures in the 60s. Temps will
increase by 5-7 degrees (or so) to the northwest, where there is a
higher likelihood of sunshine. Dewpoints in the low to mid-50s will
make it into the area by Sunday night. When coupled with clearing
skies, it is likely we feel a crisp, fall-like Sunday night with
lows dipping to near 50 over northeast Missouri to the mid-50s over
southeast Missouri and southwest Illinois.

Maples

.LONG TERM...  (Monday through Saturday)
Issued at 332 AM CDT Sun Sep 9 2018

No major changes to extended forecast as upper level ridging to
dominate the weather across the region through next Saturday. Dry
and cooler weather to persist through Wednesday, then temperatures
to warm up and remain near normal for the rest of the extended
period.

Byrd
&&

.AVIATION...  (For the 06z TAFs through 06z Sunday Night)
Issued at 1008 PM CDT Sat Sep 8 2018

Surface low over western KY will move slowly northeastward,
while a surface ridge extending from WI southwest into western KS
shifts slowly eastward into MO. Patchy light rain and drizzle
associated with an upper level disturbance will continue across
much of our area late tonight. This precipitation will shift east
of the taf sites by Sunday morning. The cloud ceiling will lower
down into the MVFR category in UIN late tonight and early Sunday
morning and likely down to around 1000 feet in COU and the St
Louis metro area. A north-northeast surface wind will gradually
weaken some late tonight as well as lose some of the gustiness as
the surface pressure gradient gradually relaxes. The surface wind
should become light Sunday night as the surface ridge axis
approaches. The cloud ceiling will rise into the VFR category in
UIN by Sunday afternoon, and to VFR in COU and the St Louis metro
area by Sunday evening.

SPECIFICS FOR KSTL: Surface low over western KY will move slowly
northeastward, while a surface ridge extending from WI southwest
into western KS shifts slowly eastward into MO. Patchy light rain
and drizzle associated with an upper level disturbance will
continue across much of our area late tonight. This precipitation
will shift east of STL by Sunday morning. The cloud ceiling will
lower down to around 1000 feet late tonight and early Sunday
morning. A north-northeast surface wind will gradually weaken
some late tonight as well as lose some of the gustiness as the
surface pressure gradient gradually relaxes. The surface wind
should become light late Sunday night as the surface ridge axis
approaches. The cloud ceiling will rise into the VFR category by
Sunday evening.

GKS
&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     69  56  77  60 /  10   5   0   5
Quincy          72  52  75  56 /   0   0   0   0
Columbia        70  54  76  57 /   0   0   0   0
Jefferson City  71  55  78  58 /   5   0   0   0
Salem           65  56  76  57 /  30   5   0   0
Farmington      64  55  74  56 /  20  10   0   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Sep 9, 3:46 AM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
346 AM CDT Sun Sep 9 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-101200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
346 AM CDT Sun Sep 9 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Byrd

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.